MAUDE Adverse Event Report: BECTON DICKINSON AND CO. BD ULTRA-FINE¿ MINI PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND CO. BD ULTRA-FINE¿ MINI PEN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 320882
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Bruise/Contusion (1754); Itching Sensation (1943); Scarring (2061)
Date of Event 12/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.Medical device expiration date: n/a.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd ultra-fine¿ mini pen needle there was an issue with after injection there is red bruising the size of a quarter, a brown scar, and itching in the site.
 
Additional Manufacturer Narrative
Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.The reported lot number was manufactured in 2009 and had an expiration date of 5 years.The dhr is no longer available for the reported lot number as we legally keep dhr records for 7 years at which point they are removed from the archive and destroyed.As no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Based on the above, no additional investigation and no capa is required at this time.
 
Event or Problem Description

Brand Name
BD ULTRA-FINE¿ MINI PEN NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND CO.
pottery road
dun laoghaire co
MDR Report Key8206648
Report Number9616656-2018-00368
Device Sequence Number1901112
Product Code FMI
UDI-Device Identifier10885403897504
UDI-Public10885403897504
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K162516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/01/2009
Device Catalogue Number320882
Device Lot Number9226560
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer12/14/2018
Initial Report FDA Received Date12/31/2018
Supplement Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;